Laser Hair Removal - dark spots underarms. (photos)
Doctor Answers 3
Laser Hair Removal/Post pigmentation
The cause of the dark spots was probably from the laser being set too high. The skin in the underarm area tends to be darker from years of shaving or waxing. When too much energy is used on darker skin types the laser can not differentiate between the melanin in the hair vs the melanin in your skin. This causes too much enery to be absorbed by the skin and causes a burn like reaction. In most cases its just takes time and patience and the pigmentation will slowly lighten. I have even seen the pigment completely resolve given enough time. You should definately notify the practitioner who did the treatment so you can avoid this happening again.
Improving Hyperpigmentation After Laser Hair Removal--peels, microneedling/prp, skin lightening creams, sun protection
There is a risk of post-inflammatory hyperpigmentation following laser hair removal. I recommend following up with a cosmetic dermatologist for after care and treatment for hyperpigmentation. These spots can be improved with a combination of lasers, Aerolase, microneedling/prp, skin lightening, peels, and skin care. Sun protection is essential. I recommend getting a formal evaluation with a scarring expert. Best, Dr. Emer
Axilla laser treatment
Thank you for your question. It appears that the axilla areas that have been laser treated may have absorbed a higher energy level. This may be due to UV light exposure prior or immediately after the laser treatment, spray tan exposure prior to the laser treatment, or a higher energy setting on the laser treatment.
These markings generally self resolve over time.
I would recommend that you consider applying some topical Vitamin E ointment to the affected area to help facilitate a more expedient recovery.
Please advise your laser therapist of the outcome so that that an appropriate adjustment to the laser setting can be made for future treatments.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.